MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC. LIQUICHEK IMMUNOASSAY PLUS CONTROL, TRILEVEL; MUITI-ANALYTE CONTROLS, ALL KINDS (ASSAYED)

BIO-RAD LABORATORIES, INC. LIQUICHEK IMMUNOASSAY PLUS CONTROL, TRILEVEL; MUITI-ANALYTE CONTROLS, ALL KINDS (ASSAYED)
Model Number 360
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Instruction for use (ifu) provided by bio-rad for testing liquichek immunoassay plus control, liquichek cardiac markers plus control lt, and liquid assayed multiqual indicated products contain human source materials and should be considered potentially infectious and handled with the same precautions used with patient specimens in accordance with good laboratory practice.Each human donor unit used to manufacture this product was tested as required by fda accepted methods.Tests results were non-reactive or negative for evidence of infection due to human immunodeficiency virus (hiv), hepatitis b virus (hbv) and hepatitis c virus (hcv).This product may also contain other human source materials for which there are no approved tests.In accordance with good laboratory practice, all human source material should be considered potentially infectious and handled with the same precautions used with patient specimens.Liquichek immunoassay plus control has a hazardous warning contain sodium azide as a preservative.Sodium azide can react with copper, brass, lead, and solder in piping systems to form explosive compounds of lead azide and copper azide.
 
Event or Problem Description
On (b)(6) 2020, a laboratory information manager from (b)(6) medical center- (b)(6) called bio-rad qsd technical support to report a potential adverse event that occurred with a technician at their facility.In the facility chemistry lab, the employee removed qc rack from instrument and emptied a rack of qc vials into sink.While dumping, the mixture of qc splashed into the technician's eyes.The technician was not wearing safety glasses, which is a laboratory requirement for ppe in this facility.The following qc products were on the qc rack and plashed in the technician's eyes: liquichek immunoassay plus control: trilevel: lot 41000.Liquichek cardiac markers plus control lt: level 2: lot 23692, level 3: lot 23693, level 1b: lot 23695.Liquid assayed multiqual: level 1: lot 45791, level 3: lot 45793.The employee washed eyes immediately in the emergency eye wash station.The incident was reported to facilities health and the employee was sent to the employee health center for evaluation.No details of the visit to employee health center was provided.It was reported that no additional medical attention was required.The employee and facility was provided with package insert, sds and certificate of analysis for all 8 products that were splashed in the technician's eyes.

Brand Name
LIQUICHEK IMMUNOASSAY PLUS CONTROL, TRILEVEL
Common Device Name
MUITI-ANALYTE CONTROLS, ALL KINDS (ASSAYED)
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC.
9500 jeronimo road
irvine, ca
MDR Report Key9806089
Report Number2016706-2020-00002
Device Sequence Number10957099
Product Code JJY
UDI-Device Identifier00847661001119
UDI-Public00847661001119
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K001373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Model Number360
Device Catalogue Number360
Device Lot Number41000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;